Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on the Dugundji extension theorem


Authors: D. Lutzer and H. Martin
Journal: Proc. Amer. Math. Soc. 45 (1974), 137-139
MSC: Primary 54C20
DOI: https://doi.org/10.1090/S0002-9939-1974-0345058-8
MathSciNet review: 0345058
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if $ A$ is a closed, metrizable, $ {G_\delta }$-subspace of a collectionwise normal space $ X$ then there is a linear transformation $ e:C(A) \to C(X)$ such that for each $ g\in C(A),e(g)$ extends $ g$ and the range of $ e(g)$ is contained in the closed convex hull of the range of $ g$.


References [Enhancements On Off] (What's this?)

  • [1] R. Alo and H. Shapiro, Uniformities and embeddings, Proc. Topology Symposium, Herceg-Novi 8 (1968), 25-31. MR 0227943 (37:3527)
  • [2] R. Arens, Extension of functions on fully normal spaces, Pacific J. Math. 2 (1952), 11-22. MR 14, 191. MR 0049543 (14:191h)
  • [3] J. Dugundji, An extension of Tietze's theorem, Pacific J. Math. 1 (1951), 353-367. MR 13, 373. MR 0044116 (13:373c)
  • [4] R. Heath and D. Lutzer, Dugundji extension theorems for linearly ordered spaces, Pacific J. Math. (to appear). MR 0370477 (51:6704)
  • [5] J. L. Kelley, General topology, Van Nostrand, Princeton, N. J., 1955. MR 16, 1136. MR 0070144 (16:1136c)
  • [6] E. Michael, Some extension theorems for continuous functions, Pacific J. Math. 3 (1953), 789-806. MR 15, 547. MR 0059541 (15:547a)
  • [7] -, The product of a normal space and a metric space need not be normal, Bull. Amer. Math. Soc. 69 (1963), 375-376. MR 27 #2956. MR 0152985 (27:2956)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C20

Retrieve articles in all journals with MSC: 54C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0345058-8
Keywords: Dugundji extension theorem, simultaneous extension of functions, collectionwise normality
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society